Alert archive / New Jersey / Small Craft Advisories in 2009
Small Craft Advisory 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 1, 2009, 4:03 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 4:03 AM EST (09:03 UTC)
- Expired
- Feb 1, 2009, 9:45 PM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
253 WHUS71 KPHI 010903 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 403 AM EST SUN FEB 1 2009 ANZ450>455-012300- /O.NEW.KPHI.SC.Y.0015.090201T0903Z-090201T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 403 AM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. AS A WARM FRONT PULLS OFF TO THE NORTHEAST, S TO SW WINDS WILL GUST TO 25 OR 30 KT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RPW
3 follow-up statements
348 WHUS71 KPHI 011341 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 841 AM EST SUN FEB 1 2009 ANZ430-431-012100- /O.EXA.KPHI.SC.Y.0015.000000T0000Z-090201T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 841 AM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. FOLLOWING THE PASSAGE OF A WARM FRONT, SOUTHWEST WINDS WILL AVERAGE 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS. THESE WINDS SHOULD TEND TO DIMINISH SOME LATE THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>455-012100- /O.CON.KPHI.SC.Y.0015.000000T0000Z-090201T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 841 AM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. FOLLOWING THE PASSAGE OF A WARM FRONT, SOUTHWEST WINDS WILL AVERAGE 20 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS. THESE WINDS SHOULD TEND TO DIMINISH SOME LATE THIS AFTERNOON AND EARLY THIS EVENING. SEAS HAVE BUILT TO 3 TO 6 FEET, ALTHOUGH HIGHER SEAS WILL BE FOUND FARTHER OFFSHORE DUE TO THE WIND MOSTLY PARALLELING THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GORSE
795 WHUS71 KPHI 012040 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EST SUN FEB 1 2009 ANZ430-431-012145- /O.CAN.KPHI.SC.Y.0015.000000T0000Z-090201T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 340 PM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE WINDS HAVE GENERALLY DIMINISHED BELOW CRITERIA, AN OCCASIONAL GUST TO 25 KNOTS WILL BE POSSIBLE INTO THIS EVENING ESPECIALLY IN THE LOWER BAY. $$ ANZ450>455-020300- /O.EXT.KPHI.SC.Y.0015.000000T0000Z-090202T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. SOUTHWEST WINDS WILL DIMINISH SOME THROUGH THE EVENING, HOWEVER SEAS WILL GRADUALLY SUBSIDE. AS A RESULT, THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 10 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GORSE
088 WHUS71 KPHI 020245 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 945 PM EST SUN FEB 1 2009 ANZ450>455-021100- /O.CAN.KPHI.SC.Y.0015.000000T0000Z-090202T0300Z/ /O.NEW.KPHI.SW.Y.0001.090202T0245Z-090202T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 945 PM EST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. ALTHOUGH SOUTHWEST WINDS WILL DIMINISH SOMEWHAT OVERNIGHT, SEAS WERE STILL RUNNING AT 3 TO 6 FEET ON THE OCEAN...WITH THE HIGHER VALUES JUST OFFSHORE. AS A RESULT...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED UNTIL 6 AM EST MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 3:56 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 1, 3:56 AM EST, 7 minutes before
AREA FORECAST DISCUSSION(...CORRECTION)
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EST SUN FEB 1 2009
.SYNOPSIS...
HIGH PRESSURE, CENTERED OVER FLORIDA, RIDGES NORTH INTO NEW ENGLAND
AND WILL MOVE EAST TODAY. LOW PRESSURE, OVER THE GREAT LAKES, WILL
MOVE EAST WITH A WEAK COLD FRONT EXTENDING SOUTHWEST TO A LOW IN
TEXAS. THE WEAK FRONTAL BOUNDARY WILL MOVE EAST OF THE APPALACHIANS
MONDAY NIGHT AS LOW PRESSURE FORMS ON IT OFF THE NORTH CAROLINA
COAST. THE TRACK OF THE LOW PRESSURE WILL BE EXTREMELY IMPORTANT
OVER THE NEXT TWENTY FOUR HOURS. WE MAY HAVE A GLANCING BLOW OR A
POTENTIALLY HEAVY SNOW EVENT TUESDAY AND TUESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
BACK IN THE LEFT SEAT AGAIN TONIGHT AND STARING AT A VERY
INTERESTING FORECAST FOR TUESDAY. BUT FIRST, WARM AIR ADVECTION
CLOUDS STEADILY MOVING ALONG DUE EAST AT 30 TO 35 MPH. BACK EDGE
SHOULD BE CLEAR OF THE COAST BEFORE SUNUP. IF NOT THE MID LEVEL
CLOUDS SHOULD MAKE FOR A ROSY SUNRISE FOR THOSE NEAR THE COAST.
TODAY WILL BE A SUNNY ONE WITH TEMPERATURES REBOUNDING TO THE LOWER
30S NORTH AND LOWER 50S SOUTH. A BRISK SOUTHWEST WIND WILL USHER IN
THE HIGHER TEMPERATURES AND STEADILY RISING DEW POINTS. THE NOSE OF
THE HIGH PRESSURE RIDGE IS OFFSHORE LATER TODAY WHILE THE UPPER FLOW
IS PARALLEL TO THE SURFACE FRONT AND HOLDS UP ITS EASTWARD
PROGRESSION. THE FRONT EXTENDS FROM THE GREAT LAKES LOW SOUTHWEST TO
TEXAS. AS THE FRONT MOVES EAST THE TEMPERATURES WILL SLOWLY FALL
THROUGHOUT THE COLUMN WITH THE 0C 80H LINE THROUGH TALBOT/OCEAN
COUNTIES BY 12Z MONDAY. LOW PRESSURE WILL FORM ON THE FRONT AROUND
CENTRAL VIRGINIA. THERE IS SOME LIGHT PRECIPITATION ON THE BACK SIDE
OF THE FRONT BY MONDAY MORNING BUT IT IS NO CLOSER THAN WEST
VIRGINIA WHERE THE FLOW VEERS AROUND LIGHT TO THE NORTHWEST. THE
NARROW BAND OF MOISTURE WILL COVER A GOOD PART OF OUR FORECAST AREA.
THE LOW TEMPERATURES TONIGHT WILL BE IN THE MID 20S TO MID 30S.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
BY THIS TIME WE WILL POSSIBLY HAVE WINTER WATCHES/WARNINGS AND
ADVISORIES UP FOR A PART OF THE AREA. UPPER CLOSED LOW WILL BE
DROPPING INTO THE BASE OF THE TROUGH DURING THE DAY AND INTO THE
OHIO VALLEY MONDAY NIGHT. MEANWHILE, THE WEAK LOW THAT FORMED OVER
VIRGINIA WILL BE TRANSFERRING SOME OF ITS ENERGY TO THE NORTH
CAROLINA COAST. SOME LIGHT SNOW WILL SPREAD INTO THE REGION DURING
THE DAY MONDAY AND INCREASE BY NIGHTFALL. ONLY LIGHT AT THIS TIME
BUT MORE IS POOLING ALONG THE THERMAL BOUNDARY THAT EXIST FROM THE
COLD CONTINENTAL AIR AND THE GULF STREAM. HIGH TEMPERATURES ON
MONDAY WILL BE FROM THE MID 30S NORTH TO UPPER 40S SOUTH.
UNLIKE THE PAST FEW NIGHTS, THE MODELS WERE PROGRESSIVE WITH THE
TROUGH ZIPPING ALONG TO THE NORTHEAST AND CARRYING THE SURFACE LOW
WITH IT. TODAY HOWEVER, THE CLOSING OFF OF THE UPPER LOW WILL SLOW
THE CYCLOGENESIS DOWN ALONG THE COAST AND UNDERGO A SYNOPTIC CHANGE
THAT IS BOTH PERPLEXING AND UNCERTAIN AT THIS TIME. WE WONT PLAY
THIS ENTIRELY BY EAR, BECAUSE I DONT THINK IM READY TO HEAR THE
OUTCOME IF EVERYTHING COMES TOGETHER AS SOME MODELS SUGGEST. WILL
ATTEMPT TO SLOWLY TRANSITION FROM THE WEATHER ASSOCIATED WITH THE
WEAK FRONTAL BOUNDARY AND THE DEVELOPING LOW. THE PRIMARY
DIFFERENCES ARE THE TRACK OF THE STORM AND JUST HOW MUCH INTERACTION
THERE WILL BE WITH THE UPPER LOW. BUT THERE IS STILL TIME TO SEE HOW
THIS IS RESOLVED BUT WILL AT LEAST BEGIN WITH SOME ENHANCED WORDING
IN THE HWO(HAZARDOUS WEATHER OUTLOOK). WITH ALL THE CLOUDS OVERHEAD
AND WEAK COLD AIR ADVECTION MONDAY NIGHT, TEMPERATURES WILL DROP
ONLY TO THE LOW AND MID 20S NORTH TO LOW AND MID 30S SOUTH. WINDS
MEANWHILE HAVE SWUNG AROUND TO THE NORTHEAST WITH SPEEDS UNDER 10
KNOTS.
THE GFS IS A LITTLE FAST BRINGING SOME LIGHT SNOW MONDAY NIGHT WITH
WES AROUND .10 INCH. THE CANADIAN GEM HAS ABOUT THE SAME QPF AND
SIMILAR DEVELOPMENT ALONG THE COAST. THE 00Z ECMWF CONTINUES ITS
TREND OF BRING THE SURFACE FRONT THROUGH AND THE COASTAL DEVELOPMENT
FARTHER SOUTH AND EAST THAN THE NAM/GFS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
...THERE IS A POTENTIAL FOR COASTAL DEVELOPMENT AND A SIGNIFICANT
SNOWFALL OVER PARTS OF THE OUR REGION TUESDAY INTO EARLY WEDNESDAY,
STAY TUNED...
IN KEEPING WITH THE PAST FEW NIGHTS THE LOCATION OF THE SURFACE LOW
OFF THE COAST IS AS FOLLOWS...NAM TUE 12Z...256 MILES SE AND AT
18Z...218 MILES EAST. THE GFS TUE DOUBLE SFC LOW...185 MILES SE
AND AT 18Z DOUBLE LOWS 112 MILES SE AND 380 MILES EAST AND AT 00Z
WED 106 MILES SE WITH OTHER LOW WELL NE. EURO TUE 12Z 318 MILES SE
AND 18Z 340 MILES E. HAVE LOOKED AT THE GRAPHICAL MODELS AND DISC
FROM HPC AND WILL BE GENERALLY FOLLOWING THE TREND ALTHOUGH FEEL
THAT KEEPING THE DOOR OPEN FOR UNEXPECTED DEVELOPMENT IS PRUDENT AT
THIS TIME.
THEREIN LIES THE DILEMMA. THE TRACK OF THE REAL TIME LOW WILL MEAN
THE DIFFERENCE BETWEEN A MAJOR SNOW STORM OR ONE WITH PERHAPS A HALF
FOOT OF SNOW IN SOME AREAS. TEMPERATURES ON TUESDAY WILL BE AROUND
THE FREEZING MARK IN THE DELAWARE VALLEY AND 21 NORTH INTO THE
POCONOS AND 36 AT GEORGETOWN DE. SO IT WILL BE COLD ENOUGH
ESPECIALLY IF THE PRECIPITATION COMES DOWN HEAVY WITH 80H TEMPS
BELOW ZERO WITH EXCEPTION OF THE EXTREME SOUTHERN ZONES. HAVE LOOKED
AT THE MODEL SOUNDING DATA AND, AGAIN ITS ALL TRACK DEPENDENT SO
MAY HAVE ALL SNOW TO A NARROW CORRIDOR OF SLEET AND SNOW THEN RAIN
AT THE COAST. AT THIS TIME WILL PLAY SOME RAIN ACROSS THE EASTERN
ZONES AND SNOW ELSEWHERE.
MONDAY WILL BE AN IMPORTANT DAY IN THE FIELD OF METEOROLOGY. A
WEATHER CONTROL DAY WHEN ANIMALS TAKE CENTER STAGE. THE GROUND HOG
AND COW ARE PROBABLY THE BEST PROGNOSTICATORS AND SOMETIMES THE
THICKNESS OF THE SQUIRRELS TAIL. SOUNDS NICE AND FUZZY BUT US HUMANS
CAN PREDICT CHANGES IN THE WEATHER TOO. UNFORTUNATELY, WE DO IT BY
MEASURING THE PAIN IN OUR JOINTS, AND LOOKING AT THE MAPS AND
POTENTIAL SCENARIOS, EVERY JOINT IS ACHING AT THIS TIME.
WHILE MOST MODELS TAKE THE SURFACE LOW AWAY TO THE NORTHEAST BY
TUESDAY NIGHT THE GFS CONTINUES WITH ITS DOUBLE BARRELED STRUCTURE
INTO WEDNESDAY MORNING. PRECIPITATION WILL TAPER OFF WEDNESDAY AS
HIGH PRESSURE FROM THE GREAT LAKES TO THE GULF BEGINS A PUSH TO THE
EAST. THE SURFACE HIGH WILL BEHAVE MUCH LIKE THE ONE EXITING THE
REGION ON MONDAY WITH ANOTHER SHORT WAVE DIGGING SOUTH TO THE
EASTERN GREAT LAKES ON THURSDAY. THE TROUGH REACHES NORTHERN
MARYLAND WITH A CHANCE OF SNOW SHOWERS THURSDAY NIGHT AND FRIDAY.
ANOTHER SURFACE RIDGE AND NEW SURFACE LOW DEVELOPMENT FOLLOW ALONG TO
THE EAST IN THE FAST FLOW WHICH HAS TRANSITIONED TO ZONAL FLOW.
TEMPERATURES TUESDAY NIGHT ARE GOING TO BE DOWNRIGHT COLD AND EVEN
COLDER IF SIGNIFICANT FRESH SNOW FALL OCCURS. LOWS FROM NEAR ZERO IN
THE POCONOS TO MID TEENS SOUTH. HIGH ON WEDNESDAY ONLY 5 NORTH TO
MID 20S SOUTH. LOW WEDNESDAY NIGHT ZERO OR BELOW IN THE POCONOS TO
10 SOUTH AND HIGHS ONLY MID TEENS TO LOWER 30S SOUTH. VERY SLOW
RECOVERY FRIDAY MORNING WITH AROUND 10 NORTH AND MID TEENS SOUTH
WITH HIGHS FRIDAY MID 30S TO MID 40S. LOW FRIDAY NIGHT MID TEENS TO
MID 20S AND HIGHS ON SATURDAY 30 TO 45.
WILL BE BACK AGAIN TONIGHT - SEE YA
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
LOOKS LIKE A BEAUTIFUL DAY WEATHERWISE. A WARM FRONT WORKED ITS WAY
ACROSS THE AREA OVERNIGHT AND IS CURRENTLY MOVING OFF TO THE NE.
AN AREA OF SC ACCOMPANIED THE FRONT. THESE HIGH SC WILL BE OUT OF
THE FORECAST AREA BY DAYBREAK, LEAVING US WITH VERY LITTLE IN THE
WAY OF CLOUDS. ON TOP OF AN ABUNDANT AMOUNT OF SUNSHINE, S TO SW
WINDS AROUND 10 KT WITH GUSTS TO NEAR 20 KT WILL BRING RELATIVELY
MILD AIR TO THE REGION. ALL IN ALL, A GREAT DAY FOR VFR FLYING AND
THEN RELAXING IN FRONT OF YOUR BIG SCREEN TV TO WATCH A GAME OF
FOOTBALL. MID AND HIGH CLOUDS RETURN TONIGHT AS A COLD FRONT
APPROACHES. THE FRONT WILL BE ACCOMPANIED BY NOTHING MORE THAN
CLOUDS AS IT CROSSES THE AREA TOWARD DAYBREAK.
OUTLOOK...
THE WEATHER PICTURE THEN BECOMES VERY UNCERTAIN. AS THE COLD FRONT
SINKS JUST TO OUR SOUTH MONDAY INTO MONDAY NIGHT, LOW PRESSURE
WILL MOVE NORTHEAST FROM THE GULF STATES. THE LOW WILL MOVE UP THE
EAST COAST BRINGING SNOW TO MUCH OF OUR AREA LATE MONDAY NIGHT
THROUGH AT LEAST TUESDAY NIGHT. AS ALWAYS, WITH EAST COAST STORMS,
THE TRACK, INTENSITY, AND TIMING OF THE SYSTEM WILL DETERMINE JUST
HOW BAD OUR WEATHER WILL BE. COMPUTER MODELS HAVE NOT YET COME INTO
AGREEMENT ON THE EVOLUTION OF THE LOW. SEVERAL MODELS KEEP THE STORM
FAR ENOUGH TO OUR SOUTH AND EAST THAT WE WOULD ONLY BE BRUSHED BY
IT. SEVERAL OTHERS ARE NOW DEVELOPING A MAJOR EAST COAST SNOWSTORM.
TIME WILL TELL. WHAT WE DO KNOW, IS THAT FROM LATE MONDAY NIGHT
INTO, AT LEAST, TUESDAY NIGHT OR WEDNESDAY, CIGS AND VSBYS WILL BE
REDUCED, POSSIBLY AS LOW AS IFR/LIFR. HIGH PRESSURE WILL BRING A
RETURN TO FAIR WEATHER AND VFR CONDITIONS FOR THE LATTER PART OF
THE WEEK.
&&
.MARINE...
THE WARM FRONT HAS MOVED NORTH OF OUR AREA THIS MORNING. WINDS HAVE
SWUNG AROUND TO THE SSW. THEY WILL INCREASE TO 15 TO 20 KT WITH GUSTS
TO 25 OR 30 KT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR OUR OCEAN
WATERS. THE ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. A COLD FRONT
IS THEN FORECAST TO MOVE INTO OUR AREA AROUND DAYBREAK MONDAY AND
THEN DROP SLOWLY SOUTH AND EAST. WINDS WILL SHIFT TO THE NORTH
BEHIND THE FRONT. THEN THINGS GET INTERESTING AS LOW PRESSURE MOVES
NORTHEAST FROM THE GULF COAST STATES. THE LOW HAS THE POTENTIAL TO
DEVELOP INTO A VERY INTENSE SYSTEM AS IT MOVES UP THE COAST. UNTIL
ITS EVOLUTION BECOMES BETTER DEFINED AND WE CAN DETERMINE ITS TRACK
AND INTENSITY, ALL WE CAN SAY IS THAT MARINERS SHOULD STAY UP TO
DATE WITH OUR LATEST FORECASTS. WARNINGS WILL LIKELY BE NEEDED FOR
THE MIDWEEK PERIOD. TIDAL FLOODING MAY OCCUR TUESDAY, ESPECIALLY
ALONG OUR NORTHERN OCEAN FRONT. BLOWOUT CONDITIONS MAY ALSO OCCUR
AS THE STORM MOVES OFF TO THE NORTHEAST WEDNESDAY. THESE ARE ALL
DEPENDANT ON THE EVOLUTION OF THE STORM. STAY TUNED.
HIGH PRESSURE WILL BUILD BACK INTO OUR AREA FROM THE WEST FOR THE
LATTER PART OF THE WEEK TO BRING A RETURN TO MORE TRANQUIL
CONDITIONS.
&&
.CLIMATE...
HOT OFF THE PRESS ARE OUR COLD TEMPERATURE DEPARTURES FOR THE
EIGHT CLIMATE SITES FOR THE MONTH OF JANUARY...
TRENTON NJ.................-4.6(THIRD COLDEST IN 7 YEARS)
MT.POCONO PA...............-4.1(SECOND COLDEST IN 7 YEARS)
READING PA.................-4.1(THIRD COLDEST IN 7 YEARS)
ALLENTOWN PA...............-3.8(THIRD COLDEST IN 20 YEARS)
PHILADELPHIA PA............-3.3(FOURTH COLDEST IN 20 YEARS)
WILMINGTON DE..............-3.0(THIRD COLDEST IN 29 YEARS)
GEORGETOWN DE..............-2.5(THIRD COLDEST IN 7 YEARS)
ATLANTIC CITY NJ(AIRPORT)..-2.1(FOURTH COLDEST IN 20 YEAR)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
ANZ450>455.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...RPW
MARINE...RPW
CLIMATE...EBERWINE (CORRECTION FOR FOURTH PARAGRAPH FIRST WORD IN
THE LONG TERM)Hazardous weather outlook, Jan 31, 7:45 PM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 745 PM EST SAT JAN 31 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-020000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 745 PM EST SAT JAN 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LATEST INDICATIONS ARE THAT THE POTENTIAL THREAT FROM A STORM EARLY NEXT WEEK HAS DECREASED. SOME UNCERTAINTY REMAINS HOWEVER SO KEEP POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 745 PM EST SAT JAN 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LATEST INDICATIONS ARE THAT THE POTENTIAL THREAT FROM A STORM EARLY NEXT WEEK HAS DECREASED. SOME UNCERTAINTY REMAINS HOWEVER SO KEEP POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.